It's not so much the absolute number as the rate your hemoglobin drops. For example, I was very anemic at hemoglobin (hgb) 11.4 early-on in treatment and required admission to the ER. The next day I was given the helper drug Procrit. Later in treatment, when my body had time to adjust to a lower hgb level, hgb 11.4 was very comfortable. In general, if your hemoglobin falls more than 2 points over a period of 2-3 weeks and/or your hgb is below 10 you may be a candidate for Procrit. Hope it works out for you.
I'm at a hmg lvel of 10.3 and thats the lowest the labs have shown. Although it's fatiguing and crappy , mine didn't drop real fast and I've not had to go on the rescue drugs from it. Jim how have you been? Thease drugs have really played havoc on my mentality, making me want to really isolate myself. It's been a real chore goin to work like this.
I can tell your starting to feel a little better because your slowly starting to help people out on the board, it seem those times when we feel so bad, we cant hardly help ourselves it makes it so hard to help others its like you just dont have anything in you to give, ive had a few hard weeks were ive gone through that on tx to, well glad to see you comming around more we miss your face..........
Wondering where you been buddy. These drugs really can do a number on you. The isolation thing is very common -- I still feel it and I'm 18 weeks post :) Physcially I'm feeling a lot better, back to the gym, weight, strength and appetite back, but some pesky skin problems still linger.
Mentally, it's a little like recovering from shell shock. Some might compare it to the post traumatic stress syndrome cause treatment can really stress you.
I never did take ADs, mostly because of my reflux problems. Still playing around with the idea though. Forgot if you're on them or not, but something to consider if the isolation starts interfering too much with work, etc.
Try and stop by more often cause we all care about you here. Have you been in touch with CanDo? Haven't heard from him much lately either.
Interesting you mention that for a couple of reasons. First, one of my ex's said the same thing a while ago. The other I can't remember. LOL.
Anyway, I suppose it might be worth a try but I guess I'd need one for the sink to where I wash my face?
That said, some suggest that cholorine may actually be good for certain skin condition like seb dermatitis which I have, as it's an antifungal. In fact, today I was at a dive shop looking for a swim mask that would cover the sensitive parts of my face but allowing me to swim in a cholorinated pool. Obviously, if I decide to go this route -- no decision yet -- then a cholorine shower filter wouldn't make much difference except I suppose for water that splashes on my face.
But anyway, thanks for thinking about me and I may just look into it.
Hi - I just went though this thing with anemia last weekend. My count was down to 7.5/8.3 and I had to go to the ER for a blood transfusion. Seems as if I'm not responding very well to Procrit. My doctor told me if I was symptomatic then they would do something to help me - and that was the fix all. 2 units, one night stay at the hospital, lots of poking and my count is up to 10.8 - I'm feeling great compared to 8!! My symptoms were shortness of breath, heavy chest, dizzy if I moved to quickly - I couldn't even walk up 6 steps in my house without panting.
Evidently anything under 8 is not good cause your heart works to hard and you put yourself at risk for heartattack or stroke!!
I have been there many times. I dont go now because I have no fat in my skin now and to sensitive, and also paranoid because Im so skinny and hcv.(actually i think that is the reason. I have also stopped going to our wanderful outdoor swimming pools) Will start going as soon as I finish treatment. It
monitor this closely and ask for procrit or aransep before you have to cut down on the riba. It takes 4 - 6 weeks to work. I have been as low as 6 and that was serious. Im now 8,5 but only allowed 400mg riba and on high dosage epo. it has been like this for 36 weeks. I still manage to do some work. I have to because of financial reasons, but Im really not capable to do it. I just came back from a job and have been sleeping for 20 hours.
Hi jim, just reading that you said you had reflux problems and didnt take ADs.
I had a burnt oesophagus/reflux was real bad, I had to take Losec every night, and was told i would be on them for the rest of my life.
I got the reflux from taking ADs, but i had to go back on them during tx.
And no kidding, after tx was finished, my reflux stopped, I only have to take the Losec every 8-10 weeks. I couldnt believe it, no more reflux.
Apparently Losec is really bad to take for anyone with Liver Disease/Hepatitis C.
Did you find that the reflux subsided after treatment?
I was on Nexium 2X day for much of treatment, which is the same as Losec 2X a day. The reason for the double dosing was because my dx was LPR (Laryngopharyngeal reflux) which requires more. My only experience with ADs was when I tried the AD Lexipro for a couple of days. The reflux got a lot worse so I decided that in my case potential benefits of the Lexipro were outweighed by the increase in refux. The reflux started to get better around week 42 of 54. I stopped the Nexium around six weeks post treatment. I'm now 19 weeks post treatment and the reflux is 90% gone. The only thing I take is an occasional Pepsid Complete if I really eat bad like last night -- lots of ice cream, some chips, and a ham and chesse sandwhich a little too close to bedtime. I also have a rx for Zegerid (a faster acting version of Losec/Prilosec) if I need it, but I've only taken it a couple of times.
Regarding Losec being bad for anyone with hepatitis or liver disease -- my understanding is that Losec, Nexium, Zegerid, etc are all just different brand names and formulations of the PPI (Protein Pump Inhibitor) Omeprazole. I took double Nexium with the blessing of my hepatologist and internist. I've never heard anything about any of the PPI's being bad for the liver. Wouldn't be surprised, however, if it says that on the package insert as just about every drug has a liver warning on it.
BTW which AD did you take and are you back on it now? And if so, is there a reflux problem with it?
Ive been on that many different ADs over the last 12 years, Endep, Prothiden, zoloft, xanax, I cant even remember their names anymore, there were about 8 different ones that i tried. I got off them in 2003, but in 2004 put back on them for tx as i had depression history.
I dont take them anymore, stopped a few months after tx.
I prefer to live life without them than have the sx of ADs.
The only thing I take now is Serepax, which is at night time to help me sleep, insomnia.
Serepax are a form of valium i believe, i was on 120mg a couple years ago, now im down to 30mg, im slowly weening myself off these too as they are addictive. They say ADs arent addictive but i found i had to ween myself off of them as well.
I will give you an update on the Iscomatrix Core Vaccine trial im on in September, when ive had the liver bx.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.